MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left popliteal artery with severe calcification.The calcified popliteal artery stenosis was first dilated with a 5 mm cutting balloon and the 7x60 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was inflated to 10 atmospheres (atm) and the balloon ruptured.Then a 7fr sheath was placed in the right femoral artery and as the ruptured balloon was attempted to be withdrawn, there was resistance.When the catheter was removed, it was noted the balloon had broken inside the patient.On x-ray, one marker was on the right, and the other one was on the left.The sheath was withdrawn to the right and the first marker was retrieved using a 10mm snare.It was noted that there was no balloon but only marker.It was attempted to remove the second marker with the balloon with the snare but this was not successful, so it was decided to trap the marker with the balloon to the external iliac artery with a stent.The marker stopped moving, and the procedure was completed.On (b)(6) 2021, the patient was undergoing pre-scheduled bypass surgery, and after the left common femoral artery was clamped and opened, the balloon catheter was seen there.The balloon was pulled and the balloon was removed completely.The patient did not have the procedure to remove the balloon, but it was removed during the procedure that was needed, regardless of the ruptured and jailed balloon.There were no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Date of event: estimated date.The device is returning for analysis; however, it has not yet been received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no indication of a lot specific product quality issue.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon rupture was the result of interaction with the heavily calcified lesion.In addition, the resistance noted during removal and radial separation of the balloon material was likely the result of the ruptured balloon material catching on the introducer sheath during removal.The additional medical intervention to embed the separated balloon material using a stent was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12796899
Report Number2024168-2021-10259
Device Sequence Number5271431
Product Code LIT
UDI-Device Identifier08717648155369
UDI-Public08717648155369
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberB2070-060
Device Catalogue NumberB2070-060
Device Lot Number00806G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR TERUMO SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale